Alert archive / Georgia / Special Weather Statements in 2014

Special Weather Statement, NWS Tallahassee, FL

February 15, 20145 counties in Georgia; Houston County, Alabama

NWS Tallahassee, FL issued this special weather statement at Feb 15, 2014, 12:21 AM EST for 5 counties in Georgia; Houston County, Alabama. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 15, 2014, 12:21 AM EST (05:21 UTC)
Expired
Feb 15, 2014, 1:15 AM EST
In force
54 min
Issued by
NWS Tallahassee, FL

Counties Houston County, AL, Baker County, GA, Calhoun County, GA, Dougherty County, GA, Early County, GA, Miller County, GA

The radar

The Ft Rucker radar (KEOX), 60 km from the middle of the area, began a volume at 05:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 5.4 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 00:00Z on 2014-02-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 00:00Z on 2014-02-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 138 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1076 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
138 m²/s²
0-3 km storm-relative helicity
170 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

263 
WWUS82 KTAE 150521
SPSTAE

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1221 AM EST SAT FEB 15 2014

ALZ065>069-FLZ009-011-GAZ121>126-142>144-155-156-150615-
COFFEE AL-DALE AL-GENEVA AL-HOUSTON AL-TERRELL GA-RANDOLPH GA-MILLER
GA-LEE GA-BAKER GA-CALHOUN GA-DOUGHERTY GA-EARLY GA-HOLMES FL-JACKSON
FL-DECATUR GA-SEMINOLE GA-HENRY AL-CLAY GA-
1221 AM EST SAT FEB 15 2014

...SIGNIFICANT WEATHER ADVISORY IN EFFECT FOR BAKER...CALHOUN...
CLAY...COFFEE...DALE...DECATUR...DOUGHERTY...EARLY...GENEVA...
HENRY...HOLMES...HOUSTON...JACKSON...LEE...MILLER...RANDOLPH...
SEMINOLE AND TERRELL COUNTIES...

* UNTIL 115 AM EST/1215 AM CST/

AT 1218 AM EST/1118 PM CST/...THE NATIONAL WEATHER SERVICE HAS 
DETECTED A LINE OF STRONG SHOWERS EXTENDING FROM 7 MILES WEST OF 
EDISON TO 8 MILES EAST OF HEADLAND TO 7 MILES NORTH OF GENEVA...OR 
ALONG A LINE EXTENDING FROM BLUFFTON TO BALKUM TO HIGHFALLS...MOVING 
SOUTHEAST AT 35 MPH. THIS LINE WILL AFFECT AREAS FROM ALBANY TO 
DOTHAN TO MARIANNA THROUGH 115 AM EST/1215 AM CST/.

WINDS OF 40 TO 50 MPH ARE EXPECTED WITH THIS LINE.

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE AT (8 5 0) 9 4
2 8 8 3 3...OR CONTACT LAW ENFORCEMENT.

LAT...LON 3164 8405 3109 8458 3077 8534 3116 8591
      3143 8530 3181 8467
TIME...MOT...LOC 0520Z 301DEG 32KT 3154 8483 3138 8520
          3112 8582

$$

25-CAMP

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Feb 14, 8:18 PM EST, 4 hours 3 minutes earlier.

Area forecast discussion, Feb 14, 8:18 PM EST, 4 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
818 PM EST Fri Feb 14 2014

.Near Term [Through Tonight]...
An upper level trough is currently digging southward from the
Midwest into MS/AL. An associated vorticity max is providing ample
forcing for the development of a surface low, which according to a
recent surface analysis was situated over the Ohio River Valley at
23Z. As this feature strengthens and moves eastward into the Mid-
Atlantic region by Saturday morning, a trailing cold front will
move into our region, increasing precipitation chances overnight.
While instability doesn't look particularly impressive for our
region (CAPE values will likely be less than 200 J/kg overnight),
a line of strong thunderstorms has recently developed in central
MS ahead of the front, and models are suggesting the atmosphere
will likely destabilize in our region by 06Z Saturday. Considering
this along with the forcing provided by the strong upper level
impulse moving into our region, felt enough confidence to add
isolated thunderstorms across our region through the rest of the
period.

According to the latest high resolution guidance, the highest
chances of precipitation will occur from about 03Z-09Z moving from
NW to SE across our region overnight, with most of the precipitation
moving to the southeast of our CWA by 12Z. Temperatures will remain
fairly steady or even rise slightly ahead of the front before
beginning to drop quickly as the front passes through. Lows for this
period will occur at 12Z, and range from upper 30s in our northwest
counties to near 50 in southeasternmost counties.

&&

.Aviation...[Through 00Z Sunday]
A few light showers may impact the terminals from west to east
overnight as a fast moving cold front pushes across the region.
Otherwise, VFR conditions will prevail through the cycle with
breezy west to northwest winds behind the front on Saturday.

&&

.Prev Discussion [232 PM EST]...

.Short Term [Saturday Through Sunday Night]...
The front should slip southeast of the Lower Suwannee River by
shortly after sunrise and we included a slight chance PoP through
14z for the Southeast Big Bend counties only. This front will bring
a reinforcing shot of cool air to the region keeping max temps below
normal by a few degrees on Saturday, despite nearly full sun.
Overnight lows will dip to around the freezing mark for most inland
areas. Coastal and urban areas will remain safely above freezing. A
warming trend will commence on Sunday as the upper flow finally
pulls away and surface high pressure becomes centered over the area.
Look for highs Sunday to be a couple of degrees above normal,
generally in the mid to upper 60s. Sunday nights temps will remain
well above freezing everywhere.

.Long Term [Monday Through Friday]...
Zonal flow will become established across the area for much of the
week with surface high pressure shifting eastward. The surface ridge
axis will extend westward along the Gulf Coast bringing a prolonged
period of onshore flow to the region. The result will be a warm week
with minimal rain chances through Thursday. A weak shortwave will
pass north of the area on Tuesday allowing a surface boundary to
stall across Alabama and Georgia. This will bring a slight chance
for light showers to our northern zones. Daytime highs will run some
6-8 degrees above normal with mid 70s common. By Thursday, a long
wave trough will begin to amplify out west allowing heights to rise
across FL. This will allow even warmer temps to commence with upper
70s to around 80 degrees forecast for Thursday and Friday. There is
some disagreement between the GFS and Euro on how close a front will
get to the area on Friday. Still, moisture should increase
sufficiently to justify a return of PoPs to the forecast for Friday
with isolated thunderstorms possible.

.Marine...
Winds will increase this evening ahead of an approaching cold front.
The front will cross the waters overnight with a brief period of
strong offshore winds behind it. Solid small craft advisory
conditions are expected and we could event see a gale force gust or
two. These highest gusts are not expected to be frequent enough to
justify a gale warning. Winds and seas will rapidly drop off during
the day Saturday as high pressure builds over the waters by evening.
This high will remain in place through the weekend keeping winds
light before moving east of the area and allowing a prolonged period
of light southeast winds to commence Sunday night and Monday. A
small increase in winds is forecast for late in the week.

.Fire Weather...
Transport winds tonight and early tomorrow morning will be elevated
with the speedy overnight passage of a cold front. In the wake of
this front, relative humidity values in Florida will flirt with red
flag criteria, but by the time the low values are reached, the winds
will have weakened. Weaker winds in combination with the wetting
rain overnight will keep fire weather concerns minimal tomorrow.
Relative humidity values will increase again this weekend and remain
above criteria through next week.

.Hydrology...
Onshore flow this afternoon will lead to an increase in dew points
for most areas today. However, the eastern Big Bend may see humidity
values drop into the 20s briefly. ERC values will remain well below
critical levels. For tomorrow, a drier airmass will move into the
region in the wake of a cold front. However, with ERC values
remaining relatively low, red flag conditions are not anticipated.

&&

.Preliminary Point Temps/PoPs...

Tallahassee   46  61  31  69  38 /  60  10   0   0   0
Panama City   48  59  41  66  48 /  60  10   0   0   0
Dothan        39  56  35  66  43 /  70  10   0   0   0
Albany        41  56  32  66  39 /  70  10   0   0   0
Valdosta      48  59  33  67  38 /  60  10   0   0   0
Cross City    50  63  32  68  37 /  60  20   0   0   0
Apalachicola  50  60  37  65  46 /  60  10   0   0   0

&&

.TAE Watches/Warnings/Advisories...

FL...None.
GA...None.
AL...None.
GM...Small Craft Advisory until 1 PM EST Saturday from Destin to
     the Suwannee River Entrance out to 60 NM.

&&

NEAR TERM...GODSEY/LAHR
SHORT TERM...WOOL
LONG TERM...WOOL
AVIATION...BARRY
MARINE...WOOL
FIRE WEATHER...MOORE
HYDROLOGY...WESTON

In the hours before

Special weather statement, Feb 14, 11:22 PM EST, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1122 PM EST FRI FEB 14 2014

ALZ065>069-GAZ120>122-142-150515-
COFFEE AL-DALE AL-GENEVA AL-HOUSTON AL-RANDOLPH GA-EARLY GA-HENRY
AL-QUITMAN GA-CLAY GA-
1022 PM CST FRI FEB 14 2014

...SIGNIFICANT WEATHER ADVISORY IN EFFECT FOR CLAY...COFFEE...DALE...
EARLY...GENEVA...HENRY...HOUSTON...QUITMAN AND RANDOLPH COUNTIES...

* UNTIL 1115 PM CST/1215 AM EST/

AT 1018 PM CST...THE NATIONAL WEATHER SERVICE HAS DETECTED A LINE OF
STRONG SHOWERS EXTENDING FROM CLAYTON TO BRUNDIDGE TO BRANTLEY...
MOVING SOUTHEAST AT 40 MPH. THIS LINE WILL MOVE ACROSS SOUTHEAST
ALABAMA AND INTO SOUTHWESTERN GEORGIA DURING THROUGH 1115 PM CST
/1215 AM EST/

WINDS OF 40 TO 50 MPH ARE EXPECTED WITH THIS LINE.

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE AT (8 5 0) 9 4
2 8 8 3 3...OR CONTACT LAW ENFORCEMENT.

LAT...LON 3197 8496 3193 8491 3192 8475 3189 8468
      3129 8501 3111 8530 3101 8619 3153 8620
      3154 8615 3162 8614 3162 8543 3171 8541
      3171 8522 3178 8514 3190 8514 3194 8508
      3195 8509 3199 8506
TIME...MOT...LOC 0421Z 302DEG 37KT 3188 8549 3170 8581
          3153 8626

25-CAMP
Special weather statement, Feb 15, 12:21 AM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1221 AM EST SAT FEB 15 2014

ALZ065>069-FLZ009-011-GAZ121>126-142>144-155-156-150615-
COFFEE AL-DALE AL-GENEVA AL-HOUSTON AL-TERRELL GA-RANDOLPH GA-MILLER
GA-LEE GA-BAKER GA-CALHOUN GA-DOUGHERTY GA-EARLY GA-HOLMES FL-JACKSON
FL-DECATUR GA-SEMINOLE GA-HENRY AL-CLAY GA-
1221 AM EST SAT FEB 15 2014

...SIGNIFICANT WEATHER ADVISORY IN EFFECT FOR BAKER...CALHOUN...
CLAY...COFFEE...DALE...DECATUR...DOUGHERTY...EARLY...GENEVA...
HENRY...HOLMES...HOUSTON...JACKSON...LEE...MILLER...RANDOLPH...
SEMINOLE AND TERRELL COUNTIES...

* UNTIL 115 AM EST/1215 AM CST/

AT 1218 AM EST/1118 PM CST/...THE NATIONAL WEATHER SERVICE HAS
DETECTED A LINE OF STRONG SHOWERS EXTENDING FROM 7 MILES WEST OF
EDISON TO 8 MILES EAST OF HEADLAND TO 7 MILES NORTH OF GENEVA...OR
ALONG A LINE EXTENDING FROM BLUFFTON TO BALKUM TO HIGHFALLS...MOVING
SOUTHEAST AT 35 MPH. THIS LINE WILL AFFECT AREAS FROM ALBANY TO
DOTHAN TO MARIANNA THROUGH 115 AM EST/1215 AM CST/.

WINDS OF 40 TO 50 MPH ARE EXPECTED WITH THIS LINE.

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE AT (8 5 0) 9 4
2 8 8 3 3...OR CONTACT LAW ENFORCEMENT.

LAT...LON 3164 8405 3109 8458 3077 8534 3116 8591
      3143 8530 3181 8467
TIME...MOT...LOC 0520Z 301DEG 32KT 3154 8483 3138 8520
          3112 8582

25-CAMP

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 15, 12:46 AM ESTSpecial Weather StatementTAEHolmes, Walton, Washington59 min
Feb 15, 12:58 AM ESTSpecial Marine WarningTAE62 min
Feb 15, 1:33 AM ESTSpecial Weather StatementTAEBay, Calhoun, Gadsden, Leon, Liberty57 min
Feb 15, 2:05 AM ESTSpecial Marine WarningTAE85 min
Feb 15, 2:26 AM ESTSpecial Weather StatementTAEGulf, Jefferson, Leon, Liberty, Madison, Wakulla64 min
Feb 15, 3:23 AM ESTSpecial Weather StatementTAEDixie, Lafayette, Taylor52 min
Feb 15, 3:35 AM ESTRip Current StatementTAEBay, Gulf14 hr
Feb 15, 3:55 AM ESTSpecial Marine WarningTAE65 min
Feb 14, 11:22 PM ESTSpecial Weather StatementTAEClay, Quitman, Randolph53 min

Nearby

Special Weather Statements in Georgia, 2014Special Weather Statements in Alabama, 2014Every special weather statement in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.